Alert archive / Massachusetts / Freeze Warnings in 2008

Freeze Warning 3, NWS Boston/Norton, MA

October 7, 2008Hampden County, Massachusetts

NWS Boston/Norton, MA issued this freeze warning at Oct 7, 2008, 4:07 PM EDT for Hampden County, Massachusetts. It took effect at Oct 8, 2008, 1:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2008, 4:07 PM EDT (20:07 UTC)
In effect from
Oct 8, 2008, 1:00 AM EDT
Expired
Oct 8, 2008, 8:00 AM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

County Hampden County, MA

The radar

The Boston radar (KBOX), 125 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 072007
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT TUE OCT 7 2008

MAZ009-011-080415-
/O.NEW.KBOX.FZ.W.0003.081008T0500Z-081008T1200Z/
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...BLANDFORD...SPRINGFIELD
407 PM EDT TUE OCT 7 2008

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY. 

A FREEZE WARNING HAS BEEN ISSUED FOR FOR HAMPDEN COUNTY MASSACHUSETTS
TONIGHT INCLUDING BLANDFORD AND SPRINGFIELD. 

TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S
PRIOR TO DAYBREAK. A WIDESPREAD FROST IS EXPECTED ACROSS THE AREA.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

CTZ002>004-RIZ001-003-080415-
/O.NEW.KBOX.FR.Y.0008.081008T0500Z-081008T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FOSTER...SMITHFIELD...
WEST GREENWICH
407 PM EDT TUE OCT 7 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY. 

A FROST ADVISORY HAS BEEN ISSUED FOR NORTH CENTRAL AND NORTHEASTERN
CONNECTICUT AND NORTHERN RHODE ISLAND TONIGHT...INCLUDING
HARTFORD...TOLLAND... WINDHAM...WESTERN KENT AND NORTHWEST PROVIDENCE
COUNTIES.

TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S PRIOR TO
DAYBREAK. AREAS OF FROST CAN BE EXPECTED. NEAR FREEZING TEMPERATURES
WILL OCCUR ACROSS SOME OUTLYING LOCATIONS INCLUDING RIVER VALLEYS AND
BOGS. HIGHER TERRAIN LOCATIONS WILL BE WARMER.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

MAZ005-013-017>019-023-026-080415-
/O.NEW.KBOX.FR.Y.0008.081008T0500Z-081008T1200Z/
CENTRAL MIDDLESEX MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-DUKES MA-
NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...FOXBORO...
NORWOOD...TAUNTON...BROCKTON...PLYMOUTH...VINEYARD HAVEN...AYER
407 PM EDT TUE OCT 7 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY. 

A FROST ADVISORY HAS BEEN ISSUED FOR MUCH OF INTERIOR EASTERN
MASSACHUSETTS TONIGHT. THIS INCLUDES NORTHERN MIDDLESEX...CENTRAL
MIDDLESEX...WESTERN NORFOLK...NORTHERN BRISTOL...WESTERN PLYMOUTH...
EASTERN PLYMOUTH AND DUKES COUNTY OR MARTHAS VINEYARD MASSACHUSETTS.

TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S PRIOR TO
DAYBREAK. AREAS FROST CAN BE EXPECTED. NEAR FREEZING TEMPERATURES
WILL OCCUR ACROSS SOME OF THE OUTLYING LOCATIONS INCLUDING RIVER VALLEYS
AND BOGS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

STRAUSS
2 follow-up statements
000 
WWUS71 KBOX 072009 CCA
NPWBOX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT TUE OCT 7 2008

MAZ009-011-080430-
/O.COR.KBOX.FZ.W.0003.081008T0500Z-081008T1200Z/
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...BLANDFORD...SPRINGFIELD
408 PM EDT TUE OCT 7 2008

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY. 

A FREEZE WARNING HAS BEEN ISSUED FOR HAMPDEN COUNTY MASSACHUSETTS
TONIGHT INCLUDING BLANDFORD AND SPRINGFIELD.

TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S
PRIOR TO DAYBREAK. A WIDESPREAD FROST IS EXPECTED ACROSS THE AREA.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

CTZ002>004-RIZ001-003-080430-
/O.NEW.KBOX.FR.Y.0008.081008T0500Z-081008T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FOSTER...SMITHFIELD...
WEST GREENWICH
408 PM EDT TUE OCT 7 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY. 

A FROST ADVISORY HAS BEEN ISSUED FOR NORTH CENTRAL AND NORTHEASTERN
CONNECTICUT AND NORTHERN RHODE ISLAND TONIGHT...INCLUDING
HARTFORD...TOLLAND... WINDHAM...WESTERN KENT AND NORTHWEST PROVIDENCE
COUNTIES.

TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S PRIOR TO
DAYBREAK. AREAS OF FROST CAN BE EXPECTED. NEAR FREEZING TEMPERATURES
WILL OCCUR ACROSS SOME OUTLYING LOCATIONS INCLUDING RIVER VALLEYS AND
BOGS. HIGHER TERRAIN LOCATIONS WILL BE WARMER.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

MAZ005-013-017>019-023-026-080430-
/O.NEW.KBOX.FR.Y.0008.081008T0500Z-081008T1200Z/
CENTRAL MIDDLESEX MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-DUKES MA-
NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...FOXBORO...
NORWOOD...TAUNTON...BROCKTON...PLYMOUTH...VINEYARD HAVEN...AYER
408 PM EDT TUE OCT 7 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY. 

A FROST ADVISORY HAS BEEN ISSUED FOR MUCH OF INTERIOR EASTERN
MASSACHUSETTS TONIGHT. THIS INCLUDES NORTHERN MIDDLESEX...CENTRAL
MIDDLESEX...WESTERN NORFOLK...NORTHERN BRISTOL...WESTERN PLYMOUTH...
EASTERN PLYMOUTH AND DUKES COUNTY OR MARTHAS VINEYARD MASSACHUSETTS.

TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S PRIOR TO
DAYBREAK. AREAS FROST CAN BE EXPECTED. NEAR FREEZING TEMPERATURES
WILL OCCUR ACROSS SOME OF THE OUTLYING LOCATIONS INCLUDING RIVER VALLEYS
AND BOGS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

STRAUSS
000 
WWUS71 KBOX 080428
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1228 AM EDT WED OCT 8 2008

MAZ009-011-081200-
/O.CON.KBOX.FZ.W.0003.081008T0500Z-081008T1200Z/
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...BLANDFORD...SPRINGFIELD
1228 AM EDT WED OCT 8 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

A FREEZE WARNING HAS BEEN ISSUED FOR HAMPDEN COUNTY MASSACHUSETTS
TONIGHT INCLUDING BLANDFORD AND SPRINGFIELD.

TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S
PRIOR TO DAYBREAK. A WIDESPREAD FROST IS EXPECTED ACROSS THE
AREA.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

CTZ002>004-RIZ001-003-081200-
/O.CON.KBOX.FR.Y.0008.081008T0500Z-081008T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FOSTER...SMITHFIELD...
WEST GREENWICH
1228 AM EDT WED OCT 8 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

A FROST ADVISORY HAS BEEN ISSUED FOR NORTH CENTRAL AND
NORTHEASTERN CONNECTICUT AND NORTHERN RHODE ISLAND TONIGHT...
INCLUDING HARTFORD...TOLLAND... WINDHAM...WESTERN KENT AND
NORTHWEST PROVIDENCE COUNTIES.

TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S PRIOR
TO DAYBREAK. AREAS OF FROST CAN BE EXPECTED. NEAR FREEZING
TEMPERATURES WILL OCCUR ACROSS SOME OUTLYING LOCATIONS INCLUDING
RIVER VALLEYS AND BOGS. HIGHER TERRAIN LOCATIONS WILL BE WARMER.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

MAZ005-013-017>019-023-026-081200-
/O.CON.KBOX.FR.Y.0008.081008T0500Z-081008T1200Z/
CENTRAL MIDDLESEX MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-DUKES MA-
NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...FOXBORO...
NORWOOD...TAUNTON...BROCKTON...PLYMOUTH...VINEYARD HAVEN...AYER
1228 AM EDT WED OCT 8 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

A FROST ADVISORY HAS BEEN ISSUED FOR MUCH OF INTERIOR EASTERN
MASSACHUSETTS TONIGHT. THIS INCLUDES NORTHERN MIDDLESEX...CENTRAL
MIDDLESEX...WESTERN NORFOLK...NORTHERN BRISTOL...WESTERN
PLYMOUTH... EASTERN PLYMOUTH AND DUKES COUNTY OR MARTHAS VINEYARD
MASSACHUSETTS.

TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S PRIOR
TO DAYBREAK. AREAS FROST CAN BE EXPECTED. NEAR FREEZING
TEMPERATURES WILL OCCUR ACROSS SOME OF THE OUTLYING LOCATIONS
INCLUDING RIVER VALLEYS AND BOGS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Oct 7, 3:50 PM EDT, 17 minutes earlier.

Area forecast discussion, Oct 7, 3:50 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT TUE OCT 7 2008

.SYNOPSIS...
COOL AND DRY HIGH PRESSURE WILL DOMINATE THROUGH WEDNESDAY
AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS
TO THE REGION WEDNESDAY NIGHT INTO THURSDAY MORNING.  OTHERWISE...
DRY WEATHER WITH ALONG WITH PLEASANT TEMPERATURES ARE EXPECTED
THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LITTLE CHANGE TO PREVIOUS FORECAST. WILL AWAIT THE LATEST 12Z MOS
GUIDANCE IN CONSIDERATION OF TONIGHTS FROST/FREEZE COVERAGE. GROWING
SEASON HAS ENDED FOR CHESHIRE COUNTY NH...FRANKLIN AND HAMPSHIRE
COUNTIES IN MASSACHUSETTS. TONIGHTS LOW TEMPERATURES LOOK TO BE
FAIRLY SIMILAR TO LAST NIGHTS...BUT WITH A GREATER RANGE IN
TEMPERATURE FROM THE HIGH TERRAIN TO VALLEY LOCATIONS AS 925 MB TEMPS
WILL BE MUCH WARMER TONIGHT.

MOSTLY CLEAR SKIES WILL CONTINUE THIS AFTERNOON WITH HIGHS GENERALLY
BETWEEN 60 AND 65 DEGREES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THROUGH WEDNESDAY.  CLEAR
SKIES AND CALM WINDS WILL AGAIN LEAD TO CHILLY OVERNIGHT
TEMPERATURES.  FROST ADVISORIES AND FREEZE WARNINGS WILL LIKELY BE
NECESSARY AGAIN OVERNIGHT TONIGHT FOR MUCH OF WESTERN MASSACHUSETTS
AND SOUTHWESTERN NEW HAMPSHIRE.  LOWS WILL BE SIMILAR IF NOT SLIGHTLY COOLER
IN THESE AREAS.  TEMPERATURES WILL BE SOMEWHAT MILDER ALONG THE
COAST INWARDS TOWARD THE WORCESTER HILLS.  WEDNESDAY WILL BE ANOTHER
PLEASANT DAY WITH MOSTLY SUNNY SKIES AND TEMPERATURES GETTING INTO
THE MID TO UPPER 60S.  TOWARDS THE END OF THE DAY...A FEW HIGH
CLOUDS COULD START TO STREAM INTO THE AREA AHEAD OF AN APPROACHING
SHORTWAVE.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...

THURSDAY...
UPPER LEVEL SHORTWAVE AND ITS ASSOCIATED WARM ADVECTION SHOULD BE
EXITING OUR REGION THURSDAY MORNING.  WILL CONTINUE SOME CHANCE POPS
IN THE MORNING FOR SCATTERED RAIN SHOWERS...BUT IT PROBABLY WILL BE
DRY BY THE AFTERNOON AS THE DISTURBANCE EXITS THE COAST.  SKIES WILL
START OFF CLOUDY BUT SHOULD SEE SOME PEEKS OF SUN BY MID AFTERNOON
AS DRIER AIR WORKS INTO THE REGION ON GUSTY WEST WINDS.  HIGHS
SHOULD REACH INTO THE UPPER 60S TO LOWER 70S MAKING FOR A NICE
AFTERNOON.

THURSDAY NIGHT...
MAINLY CLEAR SKIES AS HIGH PRESSURE BUILDS BACK INTO THE REGION.
LOWS SHOULD RANGE FROM THE LOWER 40S ACROSS SOUTHWEST NH/NORTHWEST
MA...TO THE LOW TO MID 50S ON THE COASTAL PLAIN.  PATCHY GROUND FOG
MAY DEVELOP IN THE TYPICALLY PRONE LOCATIONS LATE.

FRIDAY THROUGH SUNDAY...
HIGH PRESSURE ALOFT WILL PROVIDE FOR MAINLY CLEAR SKIES AND
BEAUTIFUL WEATHER THROUGH THE WEEKEND.  HIGHS SHOULD REACH INTO THE
UPPER 60S TO MID 70S ON FRIDAY WITH LOTS OF SUNSHINE.

THINGS DIFFER AT THE SURFACE A BIT SATURDAY AND SUNDAY.  THE
ECMWF/CANADIAN HAVE A BACKDOOR COLD FRONT MOVING THROUGH WHILE THE
GFS/GFS ENSEMBLES/UKMET SHOWS THE CONTINUATION VERY MILD WEATHER.
IF THE COOLER SOLUTIONS VERIFY HIGHS WILL BE IN THE LOW TO MID
60S...IF NOT HIGHS WILL AGAIN BE IN THE UPPER 60S TO MID 70S.  WITH
THE UNCERTAINTY WE WILL BLEND THE MODELS FOR NOW AND GO WITH HIGHS
IN THE 60S...TO AROUND 70.  NO MATTER WHICH SOLUTIONS VERIFY...THE
COOLEST AFTERNOON TEMPERATURES ARE EXPECTED ALONG THE COAST...WITH
THE WARMEST READINGS IN THE CONNECTICUT RIVER VALLEY.

SUNDAY NIGHT THROUGH TUESDAY...
A COLD FRONT LOOKS TO SWEEP THROUGH THE REGION SUNDAY NIGHT AND
EARLY MONDAY.  MOISTURE LOOKS VERY LIMITED...BUT ENOUGH DYNAMICS ARE
PRESENT TO GO WITH 20 POPS SUNDAY NIGHT INTO THE FIRST PART OF
MONDAY FOR A BRIEF PASSING SPRINKLE/SHOWER OR TWO.  OTHERWISE...DRY
WEATHER AND COOL TEMPERATURES ARE EXPECTED.  ITS A LONG WAY OFF BUT
HIGHS SHOULD RANGE FROM THE UPPER 50S TO MID 60S MONDAY AND TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
REST OF TODAY...VFR.

TONIGHT...MAINLY VFR WITH A FEW LOCATIONS DROPPING DOWN TO MVFR OR
IFR IN PATCHY FOG.

WEDNESDAY...VFR.

OUTLOOK...THURSDAY THROUGH SUNDAY...

BRIEF MARGINAL MVFR CONDITIONS POSSIBLE THURSDAY MORNING IN
SCATTERED RAIN SHOWERS.  OTHERWISE...GENERALLY VFR THROUGH THE
PERIOD WITH JUST A CHANCE OF A FEW HOURS OF PATCHY EARLY MORNING
GROUND FOG IN THE TYPICALLY PRONE LOCATIONS.

&&

.MARINE...
THE SMALL CRAFT ADVISORY FOR ANZ254 FROM PROVINCETOWN TO NANTUCKET HAS
BEEN ALLOWED TO EXPIRE. WINDS AND SEAS WILL CONTINUE TO DECREASE.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY...
GUSTY SOUTHWEST WINDS OF 20 TO 25 KNOTS SHOULD RESULT IN MARGINAL
SMALL CRAFT ADVISORIES ACROSS ALL OUR WATERS FROM LATE THURSDAY
MORNING INTO THE AFTERNOON.  IN ADDITION...3 TO 6 FOOT SEAS SHOULD
DEVELOP ACROSS OUR SOUTHERN OUTER-WATERS.

FRIDAY THROUGH SUNDAY...
IT LOOKS RATHER TRANQUIL AS HIGH PRESSURE BUILDS OVER NEW ENGLAND.
WINDS AND SEAS SHOULD REMAIN BELOW SCA THRESHOLDS.  IF THE COOLER
ECMWF/CANADIAN MODELS VERIFY WE MAY HAVE BRIEF MARGINAL SCA WIND
GUSTS FRIDAY NIGHT AND SATURDAY BEHIND A BACKDOOR COLD FRONT...BUT
EVEN IF THIS HAPPENS IT SHOULD NOT LAST LONG.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY FROM 1 AM TO 8 AM EDT WEDNESDAY FOR CTZ002>004.
MA...FROST ADVISORY FROM 1 AM TO 8 AM EDT WEDNESDAY FOR MAZ005-013-
     017>019-023-026.
     FREEZE WARNING FROM 1 AM TO 8 AM EDT WEDNESDAY FOR MAZ009-011.
NH...NONE.
RI...FROST ADVISORY FROM 1 AM TO 8 AM EDT WEDNESDAY FOR RIZ001-003.
MARINE...NONE.

&&

SYNOPSIS...FRANK
NEAR TERM...STRAUSS/RLG
SHORT TERM...RLG
LONG TERM...FRANK
AVIATION...RLG/STRAUSS/FRANK
MARINE...RLG/STRAUSS/FRANK
Hazardous weather outlook, Oct 7, 8:17 AM EDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
817 AM EDT TUE OCT 7 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-081230-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
817 AM EDT TUE OCT 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

IN ADDITION...WIDESPREAD FROST AND FREEZING TEMPERATURES ARE
EXPECTED AGAIN TONIGHT ACROSS WESTERN MASSACHUSETTS....SOUTHWESTERN
NEW HAMPSHIRE...NORTHERN CONNECTICUT...WITH AREAS OF FROST AND LOCAL
FREEZING TEMPERATURES ACROSS NORTHERN RHODE ISLAND AND INTERIOR
EASTERN MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-081230-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
817 AM EDT TUE OCT 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 4:07 PM EDTFrost AdvisoryBOXBristol, Dukes, Middlesex, Norfolk, Plymouth16 hr

Nearby

Freeze Warnings in Massachusetts, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.